Feel one hundred years old - only 49!

Suzannie
Suzannie Member Posts: 2
edited 28. Nov 2023, 14:07 in Living with arthritis

I’ve come here to get some advice - osteoarthritis in my knees and it’s got worse since I reduced my duloxetine …it as prescribed as an anti depressant but recently was diagnosed adhd and started on meds for that. I’m not depressed, just is diagnosed adhd.

so mentally am much better and happier … but the knee pain is significant and debilitating. Have been having remote physio but I can’t actually cope with doing my physio exercises as well as normal stuff like childcare and housework as the pain is too high.

NSAID affect my stomach, so I use those sparingly. I have capsaicin cream which helps a bit. I can’t tolerate codeine. I think my pharmacological options are limited.

any other device and support?

Comments

  • Poppyjane
    Poppyjane Moderator Posts: 748

    Hello @Suzannie welcome to the online community, we are a safe place to share your concerns and seek support for arthritis related issues.

    You have OA in your knees, adhd and the normal stuff of coping with a household and childcare to contend with at the moment. Finding the time to do your physio exercises is difficult and increases the amount of pain you are in. So you are hoping for some support and advice from our members. There are many who will have been and are in your position and I hope will share their experiences with you.

    One small suggestion I might make is to include your family members in with your exercise routine to gain their support as well as maybe increase their own fitness levels. It might make them more aware of your mobility issues and lead to discussion around how they can help with your workload. The exercise videos on the community site are fun and aimed at a variety of abilities so I hope you enjoy them.



    We are not medically trained so your GP or pharmacist are the best people to ask about your pharmacological options.

    We look forward to hearing from you again.

    Take Care

    Poppyjane

    If it would be helpful to talk to someone ring the Helpline 0800 5200 520

    Monday - Friday 9.00a.m. - 6.00p.m.

  • Fran54
    Fran54 Member Posts: 178

    Hello Suzannie

    I too have osteoarthritis in my right knee and some days because of the pain I do not always want to do my physio exercises. I find that my knee/lower leg is always more painful and stiff first thing in the morning, so tend to do my exercises later in the morning. But if I am going out or doing the dreaded housework, I sometimes leave them off altogether.

    My Dr. prescribed me Naproxen 500mg twice a day, but you have to take Omeprazole to protect the stomach lining in case of inflammation. These do help with the pain a lot, but can 'bung' me up if taken over several days!

    I also learnt from reading an article that you have to be kind to yourself and pace your self and activities that you do during the day.

    Perhaps your Dr. can recommend a different painkiller? I do sympathise with you over this, but you are not on your own as you can get plenty of advice on here.

    Take care.